I had an unprotected sexual intercourse and after two weeks developed gonorrhoea like symptoms (itching, reddish colour on the top of penis, burning sensation while urinating, urge to frequently urinate, cloudy discharge and tiny spots on the base of head of penis). I was traveling in Asia at that time and was away from any testing facility but local pharmacy had necessary antibiotics. I took one dose of cefixime (400mg) plus 2g of metronizadole plus 1g of azithromycin. After 2 days I have reached city and took tests (swab) for chlamydia and gonorrhoea - it came back negative (no surprise as antibiotic was already in my blood). Symptoms were still there (except discharge that change colour into transparent and watery) so I went to doctor. Got doxiciline (100mg daily for 15 days) and IM injection of ceftriaxone and repeated treatment with azithromycin (4 days x 500mg). Symptoms gradually improved after 3-5 days - discharge is very small quantity wise, tingling and itching sensation inside of penis is much weaker and burning sensation seems much weaker as well). But till now (it's 11 days since I have noticed symptoms and took first batch of antibiotics) I do feel still discomfort while urinating (mild burning), tiny spots remained in the same place and inflammation of urethra is still visible (reddish colour).
My question is how long symptoms of infection and inflammation of urethra can last?
I'm pretty sure I killed anything that was in me with this amount of antibiotics.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.